Alert archive / Illinois / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 233, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Jun 26, 2006, 5:52 PM CDT for Champaign County, Illinois. It was in force for 53 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 26, 2006, 5:52 PM CDT (22:52 UTC)
- Expired
- Jun 26, 2006, 6:45 PM CDT
- In force
- 53 min
- Issued by
- NWS Lincoln, IL
- Area
- Counties, with a storm outline in the text
County Champaign County, IL
The radar
The Lincoln radar (KILX), 106 km from the middle of the area, began a volume at 22:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 26, 6:05 PM CDT | HAIL 0.88 | 3 Se Philo, IL | REPORT OF HAIL FROM OFFICE SIGNIFICANT WEATHER OBSERVER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 10.9 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 578 J/kg
- Mixed-layer CIN
- -82 J/kg
- Mixed-layer LCL
- 691 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KILX 262252
SVRILX
ILC019-262345-
/O.NEW.KILX.SV.W.0233.060626T2252Z-060626T2345Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
552 PM CDT MON JUN 26 2006
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN CHAMPAIGN COUNTY IN EAST CENTRAL ILLINOIS.
* UNTIL 645 PM CDT
* AT 550 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS
STORM WAS LOCATED NEAR PHILO...OR ABOUT 10 MILES SOUTHEAST OF
CHAMPAIGN...AND WAS MOVING EAST AT 15 MPH.
* LOCATIONS IMPACTED INCLUDE...
SIDNEY...
ST. JOSEPH...
HOMER...
OGDEN...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING...BUT STAY AWAY FROM WINDOWS.
REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.
LAT...LON 3993 8794 3990 8810 3990 8815 3989 8817
3989 8825 4005 8830 4005 8828 4016 8798
4016 8795
$$
BAK2 follow-up statements
000
WWUS53 KILX 262305
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
605 PM CDT MON JUN 26 2006
ILC019-262345-
/O.CON.KILX.SV.W.0233.000000T0000Z-060626T2345Z/
CHAMPAIGN-
605 PM CDT MON JUN 26 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR SOUTHEASTERN CHAMPAIGN COUNTY...
AT 600 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.
THIS STORM WAS LOCATED NEAR PHILO...OR ABOUT 10 MILES SOUTHEAST OF
CHAMPAIGN...MOVING EAST AT 15 MPH.
PEOPLE NEAR THESE LOCATIONS ARE STILL THREATENED...
SIDNEY.
ST. JOSEPH.
HOMER.
OGDEN.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING...BUT STAY AWAY FROM WINDOWS.
REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.
LAT...LON 3993 8794 3990 8816 4007 8822 4016 8798
4016 8795
$$
BAK000
WWUS53 KILX 262340
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
640 PM CDT MON JUN 26 2006
ILC019-262350-
/O.EXP.KILX.SV.W.0233.000000T0000Z-060626T2345Z/
CHAMPAIGN-
640 PM CDT MON JUN 26 2006
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CHAMPAIGN COUNTY
EXPIRES AT 645 PM CDT...
AT 640 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE THUNDERSTORM THAT HAD PROMPTED THE WARNING HAD MOVED OUT OF THE
AREA...THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE.
REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.
LAT...LON 3993 8794 3990 8816 4007 8822 4016 8798
4016 8795
$$
BAKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 3:40 PM CDT, 2 hours 12 minutes earlier.
Area forecast discussion, Jun 26, 3:40 PM CDT, 2 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 340 PM CDT MON JUN 26 2006 .DISCUSSION... MAIN CONCERN IS THE VARIOUS PERIODS OF STORMS OVER THE FIRST 3 DAYS. ALSO...THE POTENTIAL FOR SEVERE WEATHER TONIGHT AND WEDNESDAY. THE MODELS HAVE A GENERAL AGREEMENT ON THE DETAILS DUE TO THE PATTERN BEING RATHER STAGNANT/BLOCKED. THE NAM AND CANADIAN GLOBAL ARE IN CLOSER AGREEMENT... WITH THE GFS BEING A BIT MORE AGGRESSIVE. WILL LEAN TWRD NAM FOR DETAILS. SHORT TERM...TONIGHT THROUGH WEDNESDAY NIGHT... THE DEEP COLD POOL HAS PROVIDE STEEP LAPSE RATES AND ENOUGH INSTABILITY FOR MARGINAL SEVERE STORMS SCATTERED OVER OUR CWA. COLD AIR FUNNELS HIGHLIGHTED THE ONSET...BUT HAVE TAMED DOWN AS THE AFTERNOON PROGRESSED. NO TOUCHDOWNS WERE REPORTED. MARGINAL SEVERE HAIL REPORTS HAVE DIMINISHED AS WELL. THE CENTER OF THE UPPER VORTEX IS VIRTUALLY DIRECTLY OVER OUR CWA...BUT THE BEST INSTABILITY IS IN OUR EASTERN CWA. STORMS ARE MOVING IN A SWIRL PATTERN AS A RESULT OF THE VORTEX PLACEMENT. THERE DOESNT APPEAR TO BE ANY THREAT FOR INCREASING SEVERITY TO THE STORMS...SO NO WATCH IS EXPECTED TONIGHT. WE SHOULD SEE THE STORMS CONTINUE TO DEVELOP THROUGH THE EVENING...THEN DIMINISH IN COVERAGE BY AROUND MIDNIGHT. I LEFT SOME ISOLATED WORDING IN FOR AFTER MIDNIGHT...BUT MOST AREAS SHOULD REMAIN DRY. TUESDAY MORNING WILL FEATURE A SHORT PERIOD OF RIDGING ALOFT...BEFORE THEN NEXT SHORTWAVE IN THE NORTHWEST FLOW DROPS SOUTHEAST INTO OUR CWA. THIS WILL PUT THE TIMING FOR STORMS MAINLY LATER TUESDAY AFTERNOON AND TUESDAY NIGHT. THAT PARTICULAR LOBE OF VORTICITY WILL BE IN TANDEM WITH A SURFACE COLD FRONT DROPPING SOUTH. IT APPEARS IT WILL LINGER ACROSS OUR CWA...AND BE A FOCUS FOR SURFACE TROUGHS TO MOVE ALONG THE REST OF THE WEEK. WEDNESDAY WILL BE MUCH LIKE TODAY...WITH THE COLD POOL SETTLING OVER ILLINOIS DURING THE DAY. A SLIGHT RISK FOR SEVERE STORMS HAS BEEN HIGHLIGHTED BY SPC...PRIMARILY ALONG THE EAST TO WEST SURFACE FRONT THAT WILL LINGER ACROSS OUR CWA. LONG TERM...THURSDAY THROUGH MONDAY... THE LONG WAVE PATTERN APPEARS TO REMAIN BLOCKED UNTIL THE WEEKEND. THE MEAN TROUGH IN THE EAST AND THE RIDGE IN THE WEST WILL WEAKEN SLIGHTLY INTO THE WEEKEND...BUT THE OVERALL FLOW ACROSS ILLINOIS WILL REMAIN NORTHWEST. THIS BASICALLY MEANS THAT WE COULD SEE CONTINUED PERIODS OF SHOWERS AND STORMS AS H5 SHORTWAVES MOVE SOUTHEAST OVER THE RIDGE INTO ILLINOIS. ALSO...TEMPERATURES WILL NOT FLUCTUATE MUCH FROM DAY TO DAY...WITH SEASONAL NORMALS LIKELY THROUGH THIS FORECAST PERIOD. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && SHIMON
Hazardous weather outlook, Jun 26, 11:56 AM CDT, 5 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 1156 AM CDT MON JUN 26 2006 ILZ038-043>046-052>057-061>063-066>068-071>073-271100- MCLEAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CHRISTIAN-MACON-MOULTRIE- DOUGLAS-COLES-EDGAR-SHELBY-CUMBERLAND-CLARK-EFFINGHAM-JASPER- CRAWFORD-CLAY-RICHLAND-LAWRENCE- 1156 AM CDT MON JUN 26 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT A SLOW MOVING UPPER LEVEL DISTURBANCE... A NEARLY STATIONARY SURFACE BOUNDARY... AND MOIST UNSTABLE AIR WILL ALL INTERACT TO PRODUCE SCATTERED THUNDERSTORMS LATE THIS MORNING AND INTO THIS AFTERNOON AND EVENING. SOME OF THESE STORMS COULD BECOME SEVERE... WITH THE PRIMARY THREAT BEING LARGE HAIL. STORMS WILL TEND TO BE FOCUSED ALONG A WEAK SURFACE BOUNDARY EARLY ON... JUST WEST OF I-57... THEN WILL BECOME MORE SCATTERED AS THE AFTERNOON PROGRESSES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS WILL AGAIN BE POSSIBLE ON TUESDAY AS THE SYSTEM PUSHES SLOWLY THROUGH THE AREA. HOWEVER...A FRONTAL SYSTEM WILL BECOME STATIONARY ACROSS PARTS OF CENTRAL AND SOUTHERN ILLINOIS ON WEDNESDAY AND BRING ANOTHER SHOT OF THUNDERSTORMS TO THE REGION. CURRENTLY...THERE IS A SLIGHT RISK THAT SOME OF THESE STORMS ON WEDNESDAY COULD BECOME SEVERE...ALONG AND SOUTH OF INTERSTATE 72. THE PRIMARY SEVERE WEATHER THREAT WILL BE DAMAGING WINDS AND LARGE HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING. ILZ027>031-036-037-040>042-047>051-271100- KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-SCHUYLER- MASON-LOGAN-CASS-MENARD-SCOTT-MORGAN-SANGAMON- 1156 AM CDT MON JUN 26 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT A SLOW MOVING UPPER LEVEL DISTURBANCE WILL BRING THE THREAT FOR SCATTERED SHOWERS AND THUNDERSTORMS THIS AFTERNOON. SOME OF THESE STORMS MAY PRODUCE SMALL HAIL... BUT THE THREAT FOR SEVERE WEATHER IS EXPECTED TO BE OVER WEST CENTRAL ILLINOIS THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS WILL AGAIN BE POSSIBLE ON TUESDAY AS THE SYSTEM SLOWLY PUSHES THROUGH THE AREA. HOWEVER...A FRONTAL SYSTEM WILL BECOME STATIONARY ACROSS PARTS OF CENTRAL AND SOUTHERN ILLINOIS ON WEDNESDAY AND BRING ANOTHER SHOT OF THUNDERSTORMS TO THE REGION. AT THIS TIME...NEITHER THE THUNDERSTORMS ON TUESDAY OR WEDNESDAY ARE EXPECTED TO BECOME SEVERE. THE PRIMARY SEVERE WEATHER THREAT WILL BE ALONG AND SOUTH OF INTERSTATE 72. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT. HARDIMAN/AUTEN
In the hours before
Local storm report, Jun 26, 4:54 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
454 PM CDT MON JUN 26 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1255 PM HAIL CHARLESTON 39.48N 88.18W
06/26/2006 E0.75 INCH COLES IL PUBLIC
&&
GEELHARTLocal storm report, Jun 26, 5:05 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
505 PM CDT MON JUN 26 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM HAIL 2 SE SULLIVAN 39.58N 88.58W
06/26/2006 E0.88 INCH MOULTRIE IL CO-OP OBSERVER
NICKEL SIZE HAIL
&&
GEELHARTLocal storm report, Jun 26, 5:06 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
506 PM CDT MON JUN 26 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM FLOOD 2 S MOUNT PULASKI 39.98N 89.28W
06/26/2006 LOGAN IL CO-OP OBSERVER
WATER COVERING 300N ROAD BETWEEN 1600TH AND 1750TH AVE.
&&
GEELHARTLocal storm report, Jun 26, 5:25 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
525 PM CDT MON JUN 26 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM HAIL DOWNS 40.40N 88.87W
06/26/2006 E1.00 INCH MCLEAN IL CO-OP OBSERVER
EXTENSIVE CROP DAMAGE ON COUNTY ROAD 36 BETWEEN DOWNS AND
RANDOLPH. HAIL STILL UP TO DIME SIZE AN HOUR AFTER THE
HAIL FELL. SWOP REPORT.
&&
GEELHARTLocal storm report, Jun 26, 5:32 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
532 PM CDT MON JUN 26 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM HAIL 5 S MOUNT PULASKI 39.94N 89.28W
06/26/2006 E2.00 INCH LOGAN IL FIRE DEPT/RESCUE
0530 PM FLOOD 5 S MOUNT PULASKI 39.94N 89.28W
06/26/2006 LOGAN IL EMERGENCY MNGR
1600TH AVE CLOSED AT LAKE FORK CROSSING.
&&
GEELHARTLocal storm report, Jun 26, 5:48 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
548 PM CDT MON JUN 26 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM HAIL CALHOUN 38.65N 88.04W
06/26/2006 E1.25 INCH RICHLAND IL COUNTY OFFICIAL
1-1.25 INCH HAIL OCCURRED FROM 215PM TO 220PM WITH CORN
CROP DAMAGE FROM CALHOUN TO 1 MILE EAST OF TOWN. RECEIVED
FROM THE CALHOUN VILLAGE HALL.
&&
GOETSCHThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 12:42 PM CDT | Severe Thunderstorm Warning | ILX | Coles | 63 min |
| Jun 26, 2:06 PM CDT | Severe Thunderstorm Warning | ILX | McLean | 34 min |
| Jun 26, 2:13 PM CDT | Severe Thunderstorm Warning | ILX | Richland | 29 min |
| Jun 26, 2:25 PM CDT | Severe Thunderstorm Warning | ILX | Christian | 55 min |
| Jun 26, 4:06 PM CDT | Severe Thunderstorm Warning | ILX | Moultrie | 40 min |
| Jun 26, 4:20 PM CDT | Severe Thunderstorm Warning | ILX | Logan | 41 min |
| Jun 26, 6:13 PM CDT | Severe Thunderstorm Warning | ILX | Sangamon | 62 min |
| Jun 26, 6:21 PM CDT | Severe Thunderstorm Warning | ILX | Vermilion | 54 min |
| Jun 26, 6:59 PM CDT | Severe Thunderstorm Warning | ILX | Richland | 61 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.